Alert archive / Utah / Special Weather Statements in 2011

Special Weather Statement, NWS Salt Lake City, UT

August 2, 2011Morgan County, Utah

NWS Salt Lake City, UT issued this special weather statement at Aug 2, 2011, 8:00 PM MDT for Morgan County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 8:00 PM MDT (02:00 UTC)
Expired
Aug 2, 2011, 8:30 PM MDT
In force
30 min
Issued by
NWS Salt Lake City, UT

County Morgan County, UT

The radar

The Salt Lake City radar (KMTX), 58 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 2.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
2637 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS85 KSLC 030200
SPSSLC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 PM MDT TUE AUG 2 2011

UTZ002-003-006-007-030230-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
800 PM MDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...EXTREME
NORTHWESTERN SUMMIT...SOUTHEASTERN DAVIS AND NORTHERN SALT LAKE
COUNTIES UNTIL 830 PM MDT...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WOODS CROSS...OR 7 MILES
WEST OF BOUNTIFUL...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
HEAVY RAIN AND SMALL HAIL.

* LOCATIONS IMPACTED INCLUDE...
   BOUNTIFUL...
   FARMINGTON... CENTERVILLE AND  KAYSVILLE...
   FRUIT HEIGHTS AND  EAST LAYTON...
   RICHVILLE... MORGAN... STODDARD... PORTERSVILLE AND  PETERSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4119 11176 4097 11154 4080 11200 4094 11212
TIME...MOT...LOC 0159Z 239DEG 24KT 4093 11196

$$

LC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:16 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 2, 3:16 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
316 PM MDT TUE AUG 2 2011

.SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE AREA TODAY THROUGH
WEDNESDAY. SOUTHWESTERLY FLOW WILL BEGIN TO BRING DRIER AIR INTO
THE AREA THURSDAY WITH THE DRYING TREND CONTINUING INTO THE
WEEKEND.

&&

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS
AFTERNOON. THE MAJORITY OF THE ACTIVITY IS ACROSS THE SOUTHERN
TWO THIRDS OF THE STATE. THE SPC MESOSCALE ANALYSIS SHOWS A POCKET
OF STABLE AIR OVER NORTHERN PORTION OF THE STATE...AND EXPECT THAT
WHEN THAT DISSIPATES...CONVECTIVE ACTIVITY WILL BECOME MORE
WIDESPREAD ACROSS NORTHERN UTAH. WITH BETTER SHEAR ACROSS THE
NORTHERN PART OF THE STATE...STORMS ACROSS NORTHERN UTAH HAVE MORE
POTENTIAL TO BE SEVERE. A WEAK DISTURBANCE WILL CROSS NORTHERN
UTAH THIS EVENING...AND CONVECTION COULD CONTINUE INTO THE
OVERNIGHT HOURS ACROSS NORTHERN UTAH. IN SOUTHERN UTAH...THE MAIN
CONCERN IS FLASH FLOODING. WITH ABUNDANT MOISTURE AND LIGHT
WINDS...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...AND WILL
MOVE SLOWLY.

MOISTURE WILL REMAIN IN PLACE TOMORROW...BEFORE A DISTURBANCE
WILL MOVE ONSHORE WEDNESDAY AND BRING DRIER AIR INTO WESTERN UTAH
THURSDAY. AFTERNOON CONVECTION IS EXPECTED AGAIN TOMORROW
AFTERNOON ACROSS THE MAJORITY OF THE STATE...AGAIN INITIATING
OVER THE HIGHER TERRAIN...AND THEN BECOMING MORE WIDESPREAD IN
THE LATE AFTERNOON.

AS DRY AIR MOVES INTO THE STATE THURSDAY...CONVECTION WILL BE
FOCUSED OVER THE SOUTHEASTERN PORTION OF THE CWA. A DRYING TREND
WILL CONTINUE INTO THE WEEKEND. MODELS SHOW MONSOONAL MOISTURE
RETURNING TO THE CWA NEXT WEEK.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH
BACK TO THE SOUTHEAST BETWEEN 03Z AND 05Z. THERE IS A 20 PERCENT
CHANCE OF SHOWERS OR THUNDERSTORMS IMPACTING THE TERMINAL THROUGH
03Z...WITH GUSTY ERRATIC WINDS BEING THE MOST LIKELY IMPACT.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...MONSOONAL MOISTURE WILL CONTINUE TO SUPPORT ISOLATED
TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH
TOMORROW...DEVELOPING FIRST ON THE TERRAIN BEFORE MOVING INTO
ADJACENT VALLEYS. ASIDE FROM CLOUD TO GROUND LIGHTNING...THE
GREATEST THREATS FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL
AND GUSTY WINDS.

A BUILDING WEST COAST TROUGH WILL CAUSE THE DEEP MOISTURE TO SLIDE
TO OUR EAST BEGINNING THURSDAY WITH A DRYING TREND CONTINUING
THROUGH THE WEEKEND. SOUTHERLY WINDS INCREASE ENOUGH THURSDAY TO
SUPPORT A THREAT OF LOCALIZED CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE WEST DESERTS WHERE FUELS ARE CRITICAL. EXPECTING A
GREATER THREAT FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WEST
DESERTS FRIDAY...AS DRYING CONTINUES AND WINDS INCREASE FROM THE
SOUTHWEST.

DRY CONDITIONS WITH SOMEWHAT LIGHTER WINDS ARE EXPECTED NEXT WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...HOSENFELD
FIRE WEATHER...ROGOWSKI
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 2, 4:40 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 AM MDT TUE AUG 2 2011

UTZ001>016-019>021-517-518-WYZ021-031200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
440 AM MDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY
ACROSS THE OUTLOOK AREA AND CONTINUE INTO THE NIGHT TONIGHT.
STORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS AND ACROSS THE
SOUTHWEST THEN SPREAD INTO THE NORTH AND EAST EARLY THIS EVENING.
STORMS WILL BECOME MORE ISOLATED AGAIN BY MIDNIGHT BUT SOME WILL
LINGER THROUGH THE NIGHT. HEAVY RAIN WILL ACCOMPANY THE STRONGER
STORMS WITH ISOLATED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY WITH THE
BEST CHANCE IN THE AFTERNOON AND EVENING. THE THREAT OF LOCAL
HEAVY RAIN AND ISOLATED FLASH FLOODING WILL ALSO CONTINUE.

DRIER AIR IS EXPECTED TO BEGIN TO SPREAD INTO THE OUTLOOK AREA
THURSDAY. ALTHOUGH SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE
THURSDAY AFTERNOON AND EVENING...THEY WILL BE A LITTLE LESS
NUMEROUS THAN WEDNESDAY. THE DRYING TREND WILL CONTINUE INTO
FRIDAY AND ONLY ISOLATED STORMS ARE EXPECTED OVER THE EASTERN
MOUNTAINS FRIDAY AFTERNOON.

IT IS STILL FORECAST TO BE DRY THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 2, 4:58 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT TUE AUG 2 2011

UTZ005-022345-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
458 PM MDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOOELE COUNTY UNTIL 545
PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
WENDOVER TO 21 MILES SOUTHWEST OF KNOLLS...AND MOVING NORTHEAST AT 25
MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. THIS
COULD CREATE STRONG CROSSWINDS ON INTERSTATE 80 FROM WENDOVER TO
ABOUT 50 MILES EAST OF WENDOVER...WITH HIGH-PROFILE VEHICLES MOST
LIKELY TO BE IMPACTED BY THESE WINDS. MOTORISTS SHOULD USE CAUTION
WHEN DRIVING THROUGH AREAS WITH STRONG CROSSWINDS.

LAT...LON 4086 11371 4080 11302 4033 11355 4067 11398
TIME...MOT...LOC 2255Z 230DEG 22KT 4074 11380 4053 11358

SCHOENING
Local storm report, Aug 2, 5:03 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
503 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     18 NNE CALLAO           40.12N 113.53W
08/02/2011  M62 MPH          TOOELE             UT   MESONET

            CAUSEWAY SENSOR, DPG18.

&&

ES
Local storm report, Aug 2, 5:14 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
514 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     21 SE WENDOVER          40.52N 113.75W
08/02/2011  M58 MPH          TOOELE             UT   MESONET

            NORTH SALT FLATS SENSOR, DPG25.

&&

ES
Local storm report, Aug 2, 5:26 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     21 WSW DUGWAY           40.09N 113.11W
08/02/2011  M59 MPH          TOOELE             UT   MESONET

            JULIET ROAD SENSOR, DPG12.

&&

ES
Local storm report, Aug 2, 6:03 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
603 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     30 E WENDOVER           40.74N 113.45W
08/02/2011  M58 MPH          TOOELE             UT   MESONET

            INTERSTATE 80 SENSOR.

&&

LC
Special weather statement, Aug 2, 8:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 PM MDT TUE AUG 2 2011

UTZ002-003-006-007-030230-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
800 PM MDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...EXTREME
NORTHWESTERN SUMMIT...SOUTHEASTERN DAVIS AND NORTHERN SALT LAKE
COUNTIES UNTIL 830 PM MDT...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WOODS CROSS...OR 7 MILES
WEST OF BOUNTIFUL...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND SMALL HAIL.

* LOCATIONS IMPACTED INCLUDE...
   BOUNTIFUL...
   FARMINGTON... CENTERVILLE AND  KAYSVILLE...
   FRUIT HEIGHTS AND  EAST LAYTON...
   RICHVILLE... MORGAN... STODDARD... PORTERSVILLE AND  PETERSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4119 11176 4097 11154 4080 11200 4094 11212
TIME...MOT...LOC 0159Z 239DEG 24KT 4093 11196

LC

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:09 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele51 min
Aug 3, 3:15 PM MDTFlash Flood WarningSLCGarfield, Wayne3 hr
Aug 3, 3:44 PM MDTFlash Flood WarningSLCKane3 hr

Nearby

Special Weather Statements in Utah, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.